It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by suzanne on September 22, 2000 at 16:18:58:

In Reply to: Re: Digestive Disorder - Possibly GERD?? posted by Kathy Ishmael on February 10, 2000 at 20:36:02:

: I have suffered from GERD type symptoms for couple years off & on. Took Prilosec which helps, but developed pain in the front portion of my neck that traveled out to the collar bone & top of my shoulders. Very painful & still haven't had a positive diagnosis. I turned to a friend who is a gastroenterologist & he prescribed "librax" which helped tremendously. It supposedly relaxes the esophagus & is primarily for "spasms". May be worth trying-good luck.: : : I have been suffering from a digestive disorder that my physician diagnosed as GERD several years ago and is treating me with prescription Xantac. I feel that since the symptoms still exist, the diagnosis may be wrong. I am looking for a name to call this problem so that I may tell my doctor and start treatment methods of a different type. My symptoms are as follows: no advance warning of an "attack", just a spasm feeling in the esophogus and upper stomach, making my heart feel as though it were "skipping" a beat This spasm gives the feeling of "panic" as though my heart were going to stop. This symptom usually occurrs about an hour before or after I eat. Milk, red tomato based foods, fried foods and carbonated beverages seem to also set off this attack. Could this be GERD, or is this some other type of reflux signaling something more serious that should be taken care of? I would appreciate any answers or personal self accounts of the same symptoms. Will I have these symptoms the rest of my life with no cure?

: : : Hi you are not alone. My brother has the same symptoms. He feels like his heart is pounding fast, has then fainted on one occassion, and has a feeling as if he needs to burp, has a bubble feeling just under his breastbone, and has a lot of belching. Are these your symptoms too? He just went to the doctor last week. He had a ekg and an GI test. Both looked fine. If you find out what is going on or have any other info I would love to hear about it. Thanks! H.C.

: : Heather - I don't have an answer as to what is causing your problem, but too have had similar symptoms. I get spasms behind the breast bone and in the upper stomach area that also spread to the area of the back between the shoulder blades. These lead to the same feeling you describe of the heart skipping beats or pausing an extra couple seconds before beating again. I don't associate it with eating any certain type of food, although it seems to occur most often on an empty stomach. Sometimes I also get a feeling like my stomach is strangling, like its not getting the necessary blood flow to function properly, causing my heart to work harder. These sensations are not contant - they come and go. I've had them for the last 16 months. I've had my stomach scoped 3 times - the first found h-pylori bacteria but no ulcers or other problems. I recently had the 3rd scope which found several small ulcers in the duodenum. I've tried all the different pills over this time period (Zantac, Prilosec, Propulcid, Prevacid, Reglan and OTC stuff) along with antibiotics for the h-pylori. Prilosec work pretty good for about 4 months but nothing has cured it. I've also had gall bladder ultrasound & nuclear scan which were normal. I haven't had my followup visit with Dr. since last scope. He prescribed Prevacid which hasn't helped at all in the 3-4 weeks I've been taking it. I hope to find out something more when I see the Dr. next week. I too suffer the frustration associated with the Dr.'s casual indifference to how lousy these symptoms make me feel while pursuing standard treatment scenarios that don't solve the problem and their seeming reluctance to really dig in and try to find what is really wrong. Although the arrhythmias are scary when they occur and can really disrupt your life, I have had all the necessary tests to rule out real heart problems. Unless I find out something more deinitive, I would suggest you keep after your Dr. to work with you on finding out what is really wrong. Although we tend to presume that Dr.'s have the power to cure most anything, I think they suffer the same human frailties as the rest of us. If they don't find an answer right away they tend to lose interest and shuffle you onto the backburner with some standard treatment and don't really want to move forward and pursue other avenues. Good luck to you and I will continue to monitor this board and post any additional information I may come up with. - Mike

Hi, I also been having problems with acid reflux and have been told by my doctor that it is caused by the histamine released by allergies. I took an allergy test and it all pretty much came up positive. I am now receiving injections. I was told the histamine gets into your system and your stomach doesn't know how to break it down, therefore it creates acid. The real problem I want to share with you is that I took a lot of medications in the meantime, especially Aciphex. I took Aciphex for 4 1/2 months. Around the 3 1/2 month mark I was having terrible bursitis and a sharp pain in my knee. Not long after that I was having major back pain and my menstrual cycle was messed up.. Being a volleyball player, I thought I injured myself and was forced to take time off. After an MRI and Lot's of physical therapy, nobody knew what was wrong. I was beside myself. About 10 days later, I called my doctor and told him that my stomach was all of a sudden killing me, my chest was tight, I was having panic like attacks. He told me to up my dose to 2 tablets a day. When I did my symptoms got worse. Finally I did some research into Aciphex and some of the other drugs and looked at all the adverse reactions. Every single symptom I was suffering was listed. I got off the medication and everything went away. My knee and back pain, I was also having muscle cramps, they went away, my cycle is back on track and my stomach felt better. Today I have mild heartburn and I have been using ginger to help it until my allergy shots kick in. My stomach got so trashed by the Aciphex that any of those drugs, including Tums or Mylanta, bother my stomach right now. Doctors never think of these things. They prescribe drugs and when there is a problem they prescribe you another drug to mask the side effects, not realizing where the real problem is stemming from. Good Luck to you all!

Follow Ups

All times are GMT -7. The time now is 02:45 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!